Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Irregular heartbeat, taking Metaprolol, EKG done. Advice on alcohol consumption?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
My husband 69 years old 178 pounds 5 feet 9 tall perfect bloodpressure, perfect blood sugar level, no blockages is taking 50 mg Metaprolol for fast/irregular heartbeat. He cannot feel this himself but it was seen on is EKG. Can he drink a limited amont o alchohol a day?
Posted Thu, 3 May 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Fast or irregular heart rate in most of the cases is due to ventricular tachycardias.
The high risk factors for heart problems include obesity, hypertension, hypercholesterolaemia, smoking, alcohol intake, a strong family history, physical inactivity, uncontrolled diabetes, high C-reactive protein, uncontrolled stress and anger, etc.
Tachycardia and irregular heart beats if combined with a regular alcohol intake increases your risk of having a heart problem. It is best to avoid it as much as you can.
Daily intake is definitely not recommended.
Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor